I had a facelift on October 27. It has been 2 months, and I still have black eyes. My surgeon said that they usually go away after 2 weeks. However, I feel as though I'll have black eyes forever. Instead of feeling good about my facelift, I just see the black eyes. Will they ever go away? Does it just take time?
Black Eyes After Facelift Surgery
Doctor Answers 16
I would follow-up with your doctor
I agree that its been quite a long time since your surgery to still have bruising. It's impossible to give a real answer without pictures before and after. Please follow up with your surgeon.
Black eyes 2 mos after facelift?
It is unusul to have residual brusiing 2 months after a facelift. Circles around the eyes is not uncommon for some people. They can be due to thin skin. Sometimes hydroquinone can be helpful. If it is truly bruising and not just dark circles I think you just have to let it subside on its own.
Arnica Montana may help
I would agree that the time it has taken is longer than the usual course for bruising to go away. Also please do continue to follow with your Physician - it is possible you had a more extensive facelift (ie. midface or cheek lift) that would account for bruising by the eyes.
However, everyone is a little different and the eyes are very delicate and can "hold on to" bruising longer than other parts of the body.
You may also consider trying Arnica Montana (pellets or topical gel) to help the bruising resolve quicker. It is best used either before surgery or immediately after, but i have had many Patients report good success even several weeks after a procedure.
Thanks & hang in there it will resolve,
You might also like...
No good explanation without seeing a picture
Since a facelift doesn't involve your eyes directly, I can't give you a good answer. Assuming you went to an excellent doctor, I would recommend you stick close to them and they will help you through what sounds like a longer than usual recovery. Cover-up, and various topical treatments and massage can possible assist in a faster resolution.
Hemosiderin Deposition May Be The Explanation
Under these circumstances, hemosiderin deposition may be a more likely explanation. This problem occurs when patients experience bleeding following face lift procedures. This can result in red blood cells permeating the soft tissue in the involved areas. Over the course of time, these red blood cells and their hemoglobin are broken down and degraded. One of their by products is hemosiderin.
Hemosiderin can stain the soft tissue. Although this staining isn’t permanent it can take years to breakdown, resolve and disappear. Unfortunately there’s no treatment that can accelerate the process.
Prolonged Bruising Following Facelift Surgery
Dark circles from eyelid surgery.
Black eyes can be very common after eyelid surgery, and the problem usually has to do with the fact that blood pigmentation( hemosiderin) will oftentimes be deposited in the skin after this type of surgery. One can either wait long enough and the pigment will usually disappear, but there are also topical products that contain vitamin K stabilizers to minimize the deposition of pigment in the skin. The topical creams also contain peel products that tend to lighten the discoloration in the skin
Be sure and ask your Plastic Surgeon about this. Good luck to you.
Frank Rieger M.D. Tampa Plastic Surgeon
Facelift - Black Eyes After Facelift Surgery
Prolonged "black eyes" after facial surgery, including facelifts, eyelid surgery and rhinoplasty ("nose jobs") can occur, particularly if there was a lot of bruising, thin skin, or a combination. It usually fades pretty well on its own within a few months so I would expect yours to settle down soon. You should, of course, follow up with your own plastic surgeon. Referrals can be made to other providers, including a dermatologist, if indicated for additional treatment modalities.
I hope that this helps and good luck,
Black eyes after facelift
This will subside over time. It will also go through a few shades of color as it heals. Just give it time. It could take 6 months and you should not fear that it will last forever.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.